Alert archive / Mississippi / River Flood Warnings in 2009
River Flood Warning 87, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at May 11, 2009, 10:39 AM CDT for Sharkey County, Mississippi. It took effect at May 12, 2009, 1:00 AM CDT. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- May 11, 2009, 10:39 AM CDT (15:39 UTC)
- In effect from
- May 12, 2009, 1:00 AM CDT
- Expired
- May 19, 2009, 8:13 PM CDT
- In force
- 8 days
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sunflower River near Anguilla (ANGM6).
- Action stage
- 44 ft
- Minor stage
- 45 ft
- Moderate stage
- 48 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at May 11, 10:04 AM CDT, 35 minutes earlier.
Area forecast discussion, May 11, 10:04 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CDT MON MAY 11 2009
.UPDATE...HAVE BOOSTED POPS AT MOST LOCATIONS FOR THE REST OF TODAY
AS A ROBUST UPSTREAM TSRA COMPLEX TRACKING SEWD JUST ON THE N SIDE OF
THE RED RIVER VALLEY INTO THE ARKLATEX. HEAVY RAINS IN AT LEAST
ASHLEY...CHICOT AND MOREHOUSE ARE THE MOST IMMEDIATE CONCERN WITH
SEVERAL INCHES POSSIBLE ON TOP OF SATURATED GROUNDS. FARTHER E...THE
LINGERING SHRA OVER HIGHWAY 82 CORRIDOR GENERALLY WEAKENING DURING
THE PAST 3 HOURS. 12Z NAM12 SUGGESTING THAT THE INCOMING COMPLEX WILL
SLIDE INTO W CENTRAL MS AND WEAKEN ALONG THE I-20 CORRIDOR SO WILL
NOT EXPAND FFA AT THIS TIME. HOWEVER...WE ARE MAINTAINING HEAVY RAIN
POTENTIAL IN THIS PACKAGE WITH HIGHER POPS FOR THE AREA BETWEEN I-20
AND HIGHWAY 84 WHERE LOCALIZED 2-3 INCHES QUITE POSSIBLE.
HIGHS SHOULD REMAIN ALMOST AROUND 70 NORTH AND IN THE MID 80S SOUTH
THIS AFTERNOON. EXPECT MOST OF THE CONVECTION WILL DISSIPATE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING SOUTH OF THE FRONT OVER SRN
MS. THE EXCEPTION WOULD BE AN UNEXPECTED MCS FROM THE NW LATER
TONIGHT SO WILL HAVE TO KEEP WATCH FOR THAT POSSIBILITY./40/
REST OF PREVIOUS DISCUSSION...THE SURFACE HIGH TO THE NORTH WILL
CONTINUE SHIFTING EAST TONIGHT AND HELP PRODUCE A SOUTHEAST WIND
TUESDAY. THE STALLED BOUNDARY WILL BEGIN RETURNING NORTH AS A WEAK
WARM FRONT. THIS WARM FRONT WILL SERVE AS THE FOCUS FOR CONVECTIVE
ACTIVITY TUESDAY AFTERNOON. HIGHEST POPS WILL BE CARRIED OVER THE
NORTHERN HALF./22/
LONG TERM...TUESDAY NIGHT THROUGH MONDAY...RATHER ZONAL FLOW WILL
CONTINUE TUESDAY NIGHT INTO THE WEDNESDAY. BY WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT WE SEE A SHORTWAVE BEGIN TO DIP FROM THE UPPER
MIDWEST TOWARD THE GREAT LAKES REGION. THIS WILL BRING A BOUNDARY
TOWARD THE ARKLAMISS REGION WEDNESDAY NIGHT...BUT THIS BOUNDARY IS
EXPECTED TO STALL NORTH OVER THE REGION SO THAT IT WILL NOT IMPACT
THE CWFA. AS A RESULT THE AREA SHOULD BE RATHER QUIET ON WEDNESDAY.
BY THURSDAY THE BOUNDARY NORTH OF THE CWFA SHOULD BE PHASING OUT.
RETURN FLOW WILL EXIST OVER THE CWFA THROUGH THE REMAINDER OF THE
WORK WEEK. FOR THURSDAY THROUGH THE FIRST PART OF SATURDAY IT LOOKS
LIKE THE AREA WILL SEE DIURNAL CONVECT EACH AFTERNOON...WITH
CONVECTION BECOMING MORE WIDESPREAD BY SATURDAY WITH INCREASING
MOISTURE OVER THE AREA.
THIS WEEKEND THE UPPER PATTERN WILL BEGIN TO SHIFT TO MORE AMPLIFIED
IN NATURE. THIS WILL BRING A BROAD UPPER TROUGH TOWARD THE EASTERN
CONUS FOR THE END OF THE WEEKEND. THIS SHOULD BRING ANOTHER
BOUNDARY TOWARD THE ARKLAMISS REGION FOR SATURDAY NIGHT INTO SUNDAY
TO ALLOW FOR CONVECTION OVER THE ARKLAMISS REGION DURING THIS TIME
PERIOD. THE BOUNDARY AT THIS TIME LOOKS AS IF IT WILL MOVE OUT OF
THE CWFA BY SUNDAY NIGHT INTO MONDAY MORNING WITH HIGH PRESSURE
MOVING INTO THE REGION. TIMING AND DETAILS WITH THIS BOUNDARY ARE
RATHER UNCERTAIN AS THE ECMWF IS SLIGHTLY SLOWER WITH GETTING THE
BOUNDARY OUT OF THE CWFA. HAVE GENERALLY REMAINED WITH GUI FOR
NOW ON POPS FOR THIS TIME PERIOD.
TEMPERATURES THROUGH THE WORK WEEK WILL CONTINUE TO BE WARM AND
SLIGHTLY WARMER THAN AVERAGE. TOWARD THE WEEKEND TEMPERATURES WILL
BE A LITTLE COOLER WITH CLOUD COVER AND PRECIP EXPECTED AS THE
BOUNDARY IS MOVING THROUGH THE CWFA. OVERALL HAVE REMAINED
RELATIVELY CLOSE TO GUI FOR TEMPERATURES THROUGH THE EXTENDED. /14/
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS ARE BEING OBSERVED OVER THE
CWFA...WITH POCKETS OF IFR CONDITIONS N AND W WITH RAINFALL. CONDITIONS
WILL CONTINUE TO DETERIORATE THROUGH THE AFTERNOON FOR MOST SPOTS IN
THE S AS THE STORMS SPREAD TOWARD THE SE FROM NRN LA. CONDITIONS SHOULD
IMPROVE LATER THIS EVENING FROM N TO S AS THE COMPLEX OF STORMS BEGINS
MOVING OFF OR DISSIPATING IN SERN MS 01-04Z. STRATUS IS ONCE AGAIN
LIKELY EARLY ON TUESDAY AND THIS WILL BRING IFR CONDITIONS TO MUCH
OF THE AREA...MOSTLY AS 1-2K FOOT CEILINGS./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 78 62 82 68 / 93 41 46 11
MERIDIAN 78 62 82 65 / 89 37 55 23
VICKSBURG 77 63 84 68 / 93 40 38 7
HATTIESBURG 85 66 86 68 / 64 28 40 17
NATCHEZ 82 64 84 68 / 68 29 21 11
GREENVILLE 71 61 79 67 / 97 36 54 17
GREENWOOD 73 59 79 67 / 94 35 57 25
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>029-032-034>036-040>042.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, May 11, 5:51 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 551 AM CDT MON MAY 11 2009 ARZ074-075-LAZ007>009-015-MSZ018-019-025>042-121100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 551 AM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN WILL MOVE SLOWLY TO THE EAST ACROSS THE OUTLOOK AREA THIS MORNING AND RESULT IN THE PONDING OF WATER ON ROADS AND MINOR FLOODING PROBLEMS. THIS AFTERNOON STRONG THUNDERSTORMS MAY DEVELOP WITH VERY HEAVY RAINFALL RATES AND LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ016-023>026-MSZ043>066-072>074-121100- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 551 AM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY WILL COMBINE WITH DAYTIME HEATING AND A MOIST UNSTABLE AIRMASS FOR THUNDERSTORM DEVELOPMENT. THE THUNDERSTORM ACTIVITY WILL DECREASE DURING THE EVENING AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, May 11, 5:40 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 540 AM CDT MON MAY 11 2009 LAZ007-008-111140- MOREHOUSE LA-WEST CARROLL LA- 540 AM CDT MON MAY 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER JONES AT 540 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, May 11, 6:11 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 611 AM CDT MON MAY 11 2009 LAZ009-MSZ040-111210- EAST CARROLL LA-ISSAQUENA MS- 611 AM CDT MON MAY 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF LAKE PROVIDENCE AT 612 AM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL ISSAQUENA COUNTY...AND CENTRAL EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY. CAW
Local storm report, May 11, 8:50 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
850 AM CDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG 6 E LAUREL 31.69N 89.04W
05/10/2009 JONES MS EMERGENCY MNGR
NUMEROUS LARGE TREES REPORTED DOWN. ONE MOBILE HOME HAD
MAJOR DAMAGE. ONE HOME HAD MAJOR DAMAGE...AND POSSIBLY
DESTROYED. ALL OF THIS OCCURRED AROUND THE TUCKERS
CROSSING COMMUNITY.
&&
CMELocal storm report, May 11, 9:42 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
942 AM CDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD EUDORA 33.12N 91.26W
05/11/2009 CHICOT AR EMERGENCY MNGR
SOME 80 RDS ACROSS THE COUNTY ARE FLOODED. PERSISTANT
RAINS OVER THE PAST WEEK HAVE PRODUCED WIDESPREAD 4 TO 6
INCHES AND THE WATER HAS NO WHERE TO DRAIN.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:07 PM CDT | Tornado Warning | JAN | Rankin, Scott | 30 min |
| May 10, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 22 min |
| May 10, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 69 min |
| May 10, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 38 min |
| May 10, 8:15 PM CDT | Tornado Warning | JAN | Newton, Scott | 45 min |
| May 10, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 59 min |
| May 10, 8:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 70 min |
| May 10, 9:03 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 57 min |
| May 10, 9:46 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 27 min |
| May 10, 9:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 37 min |
| May 11, 2:47 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 43 min |
| May 11, 3:27 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 63 min |
| May 11, 5:25 AM CDT | Flash Flood Watch | JAN | Adams, Bolivar, Carroll, Choctaw, Claiborne, Copiah and 17 more | 12 hr |
| May 11, 9:05 AM CDT | Flash Flood Warning | JAN | Washington | 5 hr |
| May 11, 2:33 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 67 hr |
| May 11, 9:09 AM CDT | Flash Flood Warning | JAN | Morehouse | 6 hr |
| May 11, 2:58 PM CDT | Areal Flood Warning | JAN | Morehouse | 3 hr |
| May 11, 8:34 AM CDT | Flash Flood Warning | JAN | Ashley | 3 hr |
| May 11, 11:28 AM CDT | Flash Flood Warning | JAN | Ashley | 3 hr |
| May 11, 2:25 PM CDT | Areal Flood Warning | JAN | Chicot | 6 hr |
| May 11, 2:32 PM CDT | Areal Flood Warning | JAN | Ashley | 6 hr |
Nearby
River Flood Warnings in Mississippi, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.